Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 26, 2006, 1:10 AM CDT for Walker County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2006, 1:10 AM CDT (06:10 UTC)
- Expired
- Apr 26, 2006, 2:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Walker County, TX
The radar
The Houston radar (KHGX), 149 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:01 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 9:46 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 25, 9:46 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 PM CDT TUE APR 25 2006
.UPDATE...
WILL BE UPDATING THE ZONES FOR THE NEW WATCH WHICH COVERS EXT
E AREAS OF SE TX...THE PREVIOUS WATCH HAS BEEN CANCELED.
IN THE UPDATE...WILL LOWER THE POPS AFT MIDNIGHT TO THE CHC
CATEGORY FOR ALL BUT THE EXT E AREAS. WILL ALSO LOWER THE POPS
TOMORROW MORNING TO SLIGHT CHC AREAWIDE. THINK THE SVR WX THREAT
IS NOW LIMITED TO THE WATCH AREA FOR THE REMAINDER OF THE NIGHT. 33
&&
.PREV DISCUSSION... (ISSUED 646 PM CDT TUE APR 25 2006)
DECIDED TO UPDATE THE ZONE FORECAST/GRIDS TO LOWER POPS THIS
EVENING GIVEN CURRENT CONVECTIVE TRENDS. STILL MAINTAINED A LOW
CHC POP UNTIL AROUND MIDNIGHT. AT SOME POINT LATE THIS EVENING OR
JUST AFT MIDNIGHT EXPECT THE AREA TO BE IN A MORE PREFERRED AREA
FOR THUNDERSTORM DEVELOPMENT AS THE DIFFLUENCE ALOFT THAT IS
AIDING TSTM DEVELOPMENT W/SW OF THE AREA SHIFTS NE OVER SE TX.
SO...LIKELY POPS STILL LOOK GOOD FOR LATER TONIGHT. SVR TSTM
THREAT REMAINS TONIGHT...WITH THE MAIN THREAT BEING HAIL. STORMS
WELL NORTH OF THE SFC FRONT ARE PRODUCING SVR HAIL ACROSS N TX
GIVEN THE ELEVATED INSTABILITY. CF IS NEAR A LFK TO CONROE TO
COLUMBUS LINE EARLY THIS EVENING AND WILL CONTINUE A SLOW SE
MOVEMENT REACHING THE COAST AROUND MIDNIGHT. 33
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 4 AM WEDNESDAY TO 7 AM
WEDNESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Apr 25, 10:00 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1000 PM CDT TUE APR 25 2006 GMZ330-350-TXZ163-164-176>178-195>199-210>213-226-227-235-236- 270300- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WHARTON- 1000 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT HAZARDOUS WEATHER NO LONGER EXPECTED TONIGHT. ..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NO LONGER REQUIRED THIS EVENING. GMZ335-355-TXZ179-200-214-237-238-270300- BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-LIBERTY-POLK- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 1000 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS POSSIBLE UNTIL AFTER MIDNIGHT TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL. SEVERE THUNDERSTORM WATCH 253 IS IN EFFECT UNTIL 4 AM. ..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Apr 26, 12:36 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1236 AM CDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL COLLEGE STATION 30.60N 96.31W
04/26/2006 M1.50 INCH BRAZOS TX TRAINED SPOTTER
HAIL COVERING THE GROUND ON TEXAS A AND M CAMPUS.
1230 AM HAIL WINNIE 29.82N 94.38W
04/26/2006 E1.75 INCH CHAMBERS TX LAW ENFORCEMENT
&&
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:59 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 46 min |
| Apr 25, 8:07 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 38 min |
| Apr 25, 9:22 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 38 min |
| Apr 25, 10:15 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 45 min |
| Apr 25, 11:00 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 45 min |
| Apr 25, 11:49 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 41 min |
| Apr 26, 12:28 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 47 min |
| Apr 26, 12:32 AM CDT | Severe Thunderstorm Warning | HGX | Chambers | 43 min |
| Apr 26, 12:36 AM CDT | Severe Thunderstorm Warning | HGX | Washington | 39 min |
| Apr 26, 12:40 AM CDT | Severe Thunderstorm Warning | HGX | Grimes | 50 min |
| Apr 26, 1:03 AM CDT | Tornado Warning | HGX | Washington | 27 min |
| Apr 26, 1:09 AM CDT | Tornado Warning | HGX | Grimes, Waller | 51 min |
| Apr 26, 1:32 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 43 min |
| Apr 26, 1:36 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 45 min |
| Apr 26, 2:04 AM CDT | Severe Thunderstorm Warning | HGX | Harris, Waller | 31 min |
| Apr 26, 2:31 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.